Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 122, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 15, 2013, 11:43 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2013, 11:43 PM EST (04:43 UTC)
- Expired
- Dec 16, 2013, 3:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
664 WHUS71 KBUF 160443 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1143 PM EST SUN DEC 15 2013 LEZ020-160800- /O.NEW.KBUF.SC.Y.0122.131216T0443Z-131216T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1143 PM EST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST MONDAY. * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-161245- /O.CON.KBUF.SC.Y.0121.000000T0000Z-131216T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1143 PM EST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-161245- /O.CON.KBUF.SC.Y.0120.000000T0000Z-131216T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1143 PM EST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-161245- /O.CON.KBUF.SC.Y.0120.000000T0000Z-131217T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1143 PM EST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-161245- /O.CON.KBUF.SC.Y.0120.000000T0000Z-131217T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1143 PM EST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-161245- /O.CON.KBUF.SC.Y.0121.000000T0000Z-131217T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1143 PM EST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 10:12 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 15, 10:12 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1012 PM EST SUN DEC 15 2013
.SYNOPSIS...
A COLD WEST FLOW OF AIR CROSSING THE LOWER GREAT LAKES WILL CONTINUE
TO GENERATE LAKE EFFECT SNOWS EAST AND SOUTHEAST OF THE LAKES INTO
MONDAY. A CLIPPER SYSTEM BRINGS ANOTHER GENERAL LIGHT SNOWFALL
MONDAY NIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL RISE ABOVE
NORMAL TOWARD THE END OF THE WEEK WITH A CHANCE FOR RAIN FRIDAY
AHEAD OF THE NEXT STORM SYSTEM.
&&
.NEAR TERM /THROUGH MONDAY/...
MADE A FEW CHANGES TO THE LAKE EFFECT HEADLINES THIS EVENING. THE
SOUTHWEST-NORTHEAST ORIENTED LAKE BAND WHICH BROUGHT WHITE OUT
CONDITIONS AND 3 IN/HR SNOWFALL RATES TO THE BUFFALO SOUTHTOWNS HAS
SINCE WEAKENED SOME AND SHIFTED BACK SOUTH ACROSS THE SOUTHERN TIER
WITH WINDS VEERING TO WESTERLY. A LAKE EFFECT SNOW WARNING CONTINUES
ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES THROUGH MIDNIGHT AS THE
BAND IS STILL SHOWING ONE TO TWO INCH PER HOUR SNOWFALL RATES. LAKE
EFFECT SNOW ADVISORY HAS BEEN ADDED FOR ALLEGANY AS THE LAKE BAND IS
EXTENDING EAST ACROSS THE NORTHERN HALF OF THE COUNTY WITH SNOWFALL
RATES OF A HALF TO ONE INCH PER HOUR. MESOSCALE GUIDANCE INCLUDING
THE HRRR AND RGEM SHOW LAKE SNOWS WILL CONTINUE AFTER MIDNIGHT BUT
SHOULD BE IN A BIT WEAKER STATE AS THE SHORTER FETCH ACROSS THE LAKE
BREAKS THE BAND INTO WEAKER MULTI-BANDS. HEADLINES WILL BE
RE-EVALUATED TOWARD MIDNIGHT FOR EXTENSION BASED ON RADAR TRENDS.
OFF LAKE ONTARIO...A STRONGER LONG AXIS PARALLEL LAKE BAND IS
ONGOING EAST OF THE LAKE. THE BAND IS CENTERED ON THE
OSWEGO/JEFFERSON COUNTY BORDER. RADAR IS SHOWING SNOWFALL RATES OF
ONE TO ONE AND A HALF INCHES PER HOUR BETWEEN SANDY CREEK AND
MANNSVILLE WITH LOCALLY HIGHER RATES POSSIBLE. A LAKE EFFECT SNOW
ADVISORY WAS ADDED TO JEFFERSON COUNTY TO COVER FOR A SHORT PERIOD
OF HEAVY SNOW THIS EVENING WITH THE LEWIS COUNTY ADVISORY
CONTINUING. MESOSCALE GUIDANCE HERE SUGGESTS THE BAND WILL MAINTAIN
A WEST-EAST ORIENTATION THROUGH MIDNIGHT THEN BEGIN TO DRIFT SOUTH
AS STEERING WINDS VEER TO NORTHWESTERLY BEHIND A SURFACE TROUGH
SHIFTING SOUTH JUST TO THE NORTH OF THE LAKE. THE BAND WILL DRIFT SOUTH
BETWEEN 4-8Z THEN RUN ALONG THE SOUTHEASTERN LAKE ONTARIO SHORELINE
THROUGH THE REMAINDER OF THE NIGHT. THE HIGHER QPF IS EXPECTED
ACROSS OSWEGO COUNTY THROUGH THE EVENT SO THIS COUNTY HAS BEEN
UPGRADED TO A WARNING. SNOWFALL RATES OF ONE-TWO OR MORE INCHES PER
HOUR CAN BRING 6-12 INCHES OF SNOW POSSIBLY OVERNIGHT. ONCE THE BAND
BECOMES MORE NORTHWEST-SOUTHEAST ORIENTED THEN LAKE SNOWS WILL BEGIN
TO ACCUMULATE ACROSS NORTHERN CAYUGA AND WAYNE COUNTIES TOWARD EARLY
MONDAY MORNING.
MONDAY...ONGOING WEAKER NORTHWEST FLOW LAKE EFFECT SNOWS IN THE MORNING
SHOULD DECREASE IN INTENSITY WITH DEPLETING MOISTURE PROFILES AND
LOWERING INVERSIONS. NAM BUFKIT PROFILES SHOW INVERSIONS LOWERING
BELOW 10KFT TOWARD 18Z AS WEAK HIGH PRESSURE NOSES DOWN ACROSS THE
LOWER GREAT LAKES. TEMPERATURES WILL REMAIN VERY COLD WITH HIGHS
LIMITED TO THE TEENS ACROSS WNY AND SINGLE DIGITS EAST OF LAKE
ONTARIO. WIND CHILLS UNDER A WEST TO NORTHWEST FLOW WILL RUN A SOLID
10 DEGREES BELOW OBSERVED SURFACE TEMPS. OUTSIDE OF THE LAKE EFFECT
SOME SUNSHINE SHOULD BREAK OUT TOWARD THE AFTERNOON AS THE HIGH
PRESSURE BUILDS OVERHEAD WITH MAINLY DRY BUT COLD CONDITIONS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TO START THIS TIME PERIOD LAKE EFFECT SNOW WILL LIKELY BE ONGOING
EAST OF BOTH LAKES. AT THE SURFACE HIGH PRESSURE WILL QUICKLY PASS
ACROSS THE REGION MONDAY NIGHT...AND WHILE WINDS WILL BACK SOME
AHEAD OF THE AREA OF HIGH PRESSURE SENDING LAKE EFFECT SNOW
NORTHWARD...INCREASING WIND SHEAR AND BRIEF PASSAGE OF DRIER AIR
WILL QUICKLY ERODE AWAY THE SNOW BANDS.
THE 12Z OPERATIONAL MODEL RUNS ARE COMING INTO BETTER ALIGNMENT WITH
A STRENGTHENING RIDGE OF HIGH PRESSURE OVER THE WEST...WITH SEVERAL
SHORTWAVES DIVING SOUTHWARD ACROSS THE GREAT LAKES REGION. EACH OF
THESE WAVES OF LOW PRESSURE WILL LIKELY BRING A BURST OF SNOW TO THE
REGION...GENERALLY SEVERAL INCHES TO LOW END ADVISORY LEVEL
SNOWS...WITH THE FIRST WAVE ARRIVING LATER MONDAY NIGHT.
WEAK ISENTROPIC UPGLIDE AHEAD OF THE SHORTWAVE...COMBINED WITH
DIFFLUENT FLOW AHEAD OF THE SHORTWAVE PROMOTING VERTICAL UPLIFT
SHOULD BRING A LIGHT SNOW TO WESTERN NEW YORK OVERNIGHT...AND
REACHING EASTERN ZONES LATE MONDAY NIGHT OR EARLY TUESDAY.
BEHIND THE FIRST SHORTWAVE TROUGH A SHORTWAVE RIDGE WILL CROSS THE
REGION TUESDAY WITH PRECIPITATION CHANCES TRENDING DOWN WITH THE
LOSS OF UPWARD MOTION. HOWEVER THE NEXT SHORTWAVE WILL ARRIVE
TUESDAY NIGHT WITH ANOTHER ROUND OF LIGHT SNOW ACROSS THE REGION.
ON WEDNESDAY NORTHWEST FLOW WILL CONTINUE ALOFT...WHILE HIGH
PRESSURE AT THE SURFACE CENTERED OVER THE TENNESSEE VALLEY WILL BRING
MORE OF A WEST TO EAST FLOW ACROSS THE GREAT LAKES. TEMPERATURES AT
850 HPA WILL BE JUST COLD ENOUGH TO PROMOTE INSTABILITY FOR ANOTHER
ROUND OF LAKE EFFECT SNOWS...WITH THE LAKES NOW COOLED DOWN TO
AROUND +2C ON ERIE AND +3-4C ON LAKE ONTARIO. FALLING LAKE INDUCED
EQUILIBRIUM LEVELS AND LOWERING INVERSION HEIGHTS THROUGH THE DAY
WILL NOT MAKE FOR AN IDEAL LAKE EFFECT SNOW SET UP THAT WE SAW
LAST WEEK. STILL SEVERAL ADDITIONAL INCHES OF SNOW ARE POSSIBLE
THROUGH THE DAY WEDNESDAY...TAPERING OFF WEDNESDAY NIGHT. OUTSIDE
OF THESE LAKE BANDS SOME SUNSHINE IS POSSIBLE.
TEMPERATURES WILL LIKELY REMAIN JUST BELOW NORMAL THROUGH THE TIME
PERIOD...AND NOT AS COLD AS IN PRIOR DAYS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A BRIEF PATTERN CHANGE WILL EVOLVE THIS TIME PERIOD AS A LONG WAVE
TROUGH FLATTENS THE WESTERN US RIDGE. IN RESPONSE DOWNSTREAM A RIDGE
OF HIGH PRESSURE WILL DEVELOP ACROSS THE EAST COAST...THOUGH THE
COLD POLAR LOW DROPPING SOUTHWARD TO HUDSON BAY WILL LIKELY RESTRICT
THE AMPLIFICATION OF THE RIDGE.
THIS WILL BRING SOME WARMING TEMPERATURES TO THE AREA TO START THE
TIME PERIOD. MODELS ARE STILL SHOWING SOME INCONSISTENCIES WITH
THE TIMING OF THE EJECTION OF THE CUT OFF LOW OVER THE DESERT
SOUTHWEST. THIS CUT OFF LOW OVER THE SOUTHWEST WILL EVENTUALLY EJECT
FROM THE SOUTHWEST AND LIKELY INTERACT WITH THE NORTHERN BRANCH OF
THE JET STREAM.
WILL BRING SOME CHANCE POPS ACROSS THE REGION FOR NEXT WEEKEND AS
SHORTWAVES WITHIN THE NORTHERN BRANCH OF THE JET STREAM CROSS THE
AREA. WITH THE 12Z MODELS BACKING OFF ON THE TIMING OF THE EJECTION
OF THE DESERT CUT OFF LOW...A DEEPER LOW POSING A LARGER STORM
SYSTEM MAY NOT REACH THE AREA UNTIL THE BEGINNING OF NEXT WEEK.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
LAKE EFFECT SNOWS OFF LAKE ERIE HAVE SHIFTED SOUTH THIS EVENING NOW
STEAMING EAST ACROSS THE SOUTHERN TIER WITH IFR CONDITIONS AT KJHW.
LAKE EFFECT WILL CONTINUE BUT IN AN MUCH WEAKENED STATE THROUGH THE
OVERNIGHT EVENTUALLY TAPERING OFF MONDAY MORNING. NORTH OF THIS LAKE
EFFECT VFR IS ONGOING AND WILL CONTINUE THROUGH TOMORROW AT
KBUF/KIAG/KROC.
EAST OF LAKE ONTARIO AN INTENSE BAND OF LAKE EFFECT IS OBSERVED
BETWEEN KART AND KSYR. THE NORTHERN EDGE IS IMPACTING KART WITH IFR
CONDITIONS. LATER TONIGHT THIS BAND WILL SHIFT SOUTH TOWARD KSYR AND
KFZY WITH KART BECOMING VFR AGAIN. LAKE SNOWS WILL CONTINUE UNDER A
NORTHWEST FLOW THROUGH MONDAY MORNING THEN BEGIN TO TAPER OFF AS
HIGH PRESSURE BUILD OVERHEAD MONDAY AFTERNOON.
OUTLOOK...
MONDAY NIGHT...MAINLY VFR.
TUESDAY...SNOW SHOWERS LIKELY WITH AREAS OF MVFR/IFR.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS...EXCEPT LAKE
EFFECT SNOW SHOWERS LIKELY SOUTHEAST OF THE LAKES WITH LOCAL IFR.
THURSDAY AND FRIDAY...MAINLY VFR.
&&
.MARINE...
BRISK WESTERLY WINDS ACROSS THE LAKE IS RESULTING IN A PERIOD OF
ADVISORY LEVEL WINDS AND WAVES ON BOTH LAKES TONIGHT LASTING INTO
MONDAY BEFORE HIGH PRESSURE BUILDS OVER THE REGION ALONG WITH
DIMINISHING WINDS. A CLIPPER SYSTEM WILL DROP SOUTH ACROSS THE LAKES
ON TUESDAY. WINDS AND WAVES WILL INCREASE AGAIN TUESDAY NIGHT INTO
WEDNESDAY BEHIND THIS PASSING CLIPPER SYSTEM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ007-008.
LAKE EFFECT SNOW WARNING UNTIL 4 PM EST MONDAY FOR NYZ006.
LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EST MONDAY FOR NYZ004-005.
LAKE EFFECT SNOW WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ019-
020.
LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NYZ012-021.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR LOZ042.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...SMITH
MARINE...SMITH/TMAHazardous weather outlook, Dec 15, 10:53 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1053 PM EST SUN DEC 15 2013 NYZ007-008-170400- JEFFERSON-LEWIS- 1053 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-170400- OSWEGO- 1053 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-170400- WAYNE-NORTHERN CAYUGA- 1053 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>014-085-170400- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-SOUTHERN ERIE- 1053 PM EST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-170400- ALLEGANY- 1053 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-170400- CHAUTAUQUA-CATTARAUGUS- 1053 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170400- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1053 PM EST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Dec 15, 7:03 PM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 703 PM EST SUN DEC 15 2013 NYZ010>012-019-020-085-160115- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW... JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 703 PM EST SUN DEC 15 2013 ...AN INTENSE LAKE EFFECT BAND WILL DROP SOUTHWARD THROUGH 800 PM... AN BAND OF HEAVY LAKE EFFECT SNOW WILL DROP QUICKLY TO THE SOUTH BETWEEN 700 PM AND 800 PM. DURING THIS TIME...SNOW SHOULD DIMINISH IN INTENSITY IN THE BUFFALO METRO AREA AND SOUTH TOWNS...AS WELL AS ATTICA AND BATAVIA. MEANWHILE...THE HEAVY SNOW BAND WILL CONTINUE ACROSS THE BOSTON HILLS...AND ACROSS THE REMAINDER OF WYOMING COUNTY. HEAVY SNOW WILL MOVE INTO PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES...ROUGHLY NORTH OF A JAMESTOWN TO FRANKLINVILLE LINE THROUGH 800 PM. IN THIS BAND...EXPECT SNOWFALL RATES OF ONE TO TWO INCHES AND POSSIBLY A RUMBLE OF THUNDER. EXPECT EXTREMELY DIFFICULT TRAVEL CONDITIONS IN THIS BAND OF HEAVY LAKE EFFECT SNOW. APFFEL
Special weather statement, Dec 15, 8:00 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 800 PM EST SUN DEC 15 2013 NYZ011>013-160200- GENESEE-WYOMING-LIVINGSTON- INCLUDING THE CITIES OF...BATAVIA...WARSAW...GENESEO 800 PM EST SUN DEC 15 2013 ...A LAKE EFFECT SNOW BAND WILL BRING MODERATE SNOWS BEFORE WEAKENING LATER THIS EVENING... A BAND OF LAKE EFFECT SNOW WILL DROP SOUTHWARD THROUGH 900 PM. THE HEAVIEST SNOWS WILL STAY SOUTH OF INTERSTATE 90...EXTENDING FROM ATTICA TO AVON AND SOUTHWARD TO BLISS...CASTILE...AND GROVELAND. DURING THIS TIME...EXPECT THE BAND TO GRADUALLY WEAKEN AS IT MOVES SOUTH. THE BAND WILL STILL PRODUCE SNOWFALL RATES OF AROUND AN INCH AN HOUR...MAKING TRAVEL VERY DIFFICULT ACROSS THE REGION. NYZ019-020-085-160200- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 800 PM EST SUN DEC 15 2013 ...LAKE EFFECT BAND WILL CONTINUE TO BRING LOCALLY HEAVY SNOWFALL TO THE LAKE ERIE SNOW BELTS... HEAVY LAKE EFFECT SNOW WILL FALL FROM THE CHAUTAUQUA RIDGE NEAR CASSADAGA...EXTENDING INTO GOWANDA...SOUTH DAYTON...DELVAN...AND FRANKLINVILLE. EXPECT SNOWFALL RATES BETWEEN ONE AND TWO INCHES AN HOURS...REDUCING VISIBILITY TO BELOW A QUARTER MILE AT TIMES. THE BAND WILL GRADUALLY WEAKEN AS IT SHIFTS SOUTHWARD THROUGH 900 PM. MODERATE SNOW IS ALSO EXPECTED ALONG INTERSTATE 90 FROM RIPLEY TO DUNKIRK THROUGH 900 PM...WITH SNOWFALL RATES OF AN INCH AN HOUR EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT ACROSS THE REGION. APFFEL
Special weather statement, Dec 15, 8:23 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 823 PM EST SUN DEC 15 2013 NYZ006>008-160300- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 823 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOWS EAST OF LAKE ONTARIO WILL INTENSIFY THROUGH LATE THIS EVENING... A LAKE EFFECT SNOW BAND DEVELOPING EAST OF LAKE ONTARIO WILL INTENSIFY TO PRODUCE MODERATE TO HEAVY SNOW. SNOWFALL RATES WILL INCREASE TO ONE TO TWO INCHES AN HOUR...LOWERING VISIBILITY TO BELOW A QUARTER MILE AT TIMES. THE BAND IS EXPECTED TO BE CENTERED BETWEEN PARISH AND ADAMS CENTER THROUGH 1000 PM. THIS WILL IMPACT TRAVEL ACROSS THE REGION...INCLUDING THE TUG HILL...AND ALONG INTERSTATE 81. EXPECT ROAD CONDITIONS TO DETERIORATE RAPIDLY IN THE LAKE EFFECT SNOW BAND. APFFEL
Special weather statement, Dec 15, 9:08 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 908 PM EST SUN DEC 15 2013 NYZ019>021-160400- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 908 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW WILL CONTINUE ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER THROUGH LATE THIS EVENING... MULTIPLE BANDS OF LAKE EFFECT SNOW WILL STRETCH FROM LAKE ERIE EASTWARD ALL THE WAY TO ALLEGANY COUNTY. THESE BAND WILL MEANDER THROUGH 1100 PM...WHILE PRODUCING SNOWFALL RATES OF ONE TO TWO INCHES AN HOUR. THIS WILL RESULT IN VARIABLE CONDITIONS ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER...WITH ROADS LIKELY TO BE VERY SLICK IN AREAS OF HEAVY SNOW. THERE ALSO WILL BE GUSTY WINDS ACROSS THE REGION...WITH GUSTS TO 30 MPH RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. CONDITIONS WILL GRADUALLY IMPROVE LATER TONIGHT AS DRIER AIR GRADUALLY BUILDS INTO THE REGION AND WINDS DIMINISH. APFFEL
Special weather statement, Dec 15, 9:59 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 959 PM EST SUN DEC 15 2013 NYZ006>008-160500- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 959 PM EST SUN DEC 15 2013 ...LAKE SNOWS WILL BRING SNOWFALL RATES OF TWO TO THREE INCHES AN HOUR EAST OF LAKE ONTARIO THROUGH MIDNIGHT... EXPECT AN INTENSE LAKE EFFECT BAND TO BE CENTERED BETWEEN PULASKI AND ADAMS CENTER THROUGH 1100 PM. AFTER THIS...THE BAND IS EXPECTED TO SHIFT SOUTHWARD WITH ITS SOUTHERN FRINGE PUSHING TOWARD OSWEGO AND PARISH BETWEEN 1100 PM AND MIDNIGHT. THIS BAND WILL BRING VERY HEAVY SNOW...WITH SNOWFALL RATE BETWEEN TWO AND THREE INCHES AN HOUR. SOME LIGHTNING IS ALSO POSSIBLE. THIS WILL SIGNIFICANTLY IMPACT TRAVEL ACROSS THE REGION...INCLUDING THE TUG HILL AND INTERSTATE 81. TRAVEL WILL BE EXTREMELY DIFFICULT IN HEAVY LAKE EFFECT SNOW...WITH VISIBILITY NEAR ZERO AT TIMES. APFFEL
Special weather statement, Dec 15, 11:00 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1100 PM EST SUN DEC 15 2013 NYZ019>021-160600- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1100 PM EST SUN DEC 15 2013 ...A NARROW BAND OF HEAVY LAKE EFFECT SNOW WILL CONTINUE TO MEANDER ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER... A NARROW BAND OF HEAVY LAKE EFFECT SNOW WILL ROUGHLY EXTEND FROM SINCLAIRVILLE TO FRANKLINVILLE...TO ANGELICA THROUGH 100 AM. EXPECT THIS BAND TO MEANDER A BIT AND THEN GRADUALLY WEAKEN DURING THE EARLY MORNING HOURS. THIS BAND WILL STILL LOWER VISIBILITY BELOW A QUARTER MILE...AND PRODUCE SNOWFALL RATES OF AN INCH AN HOUR. WINDS WILL ALSO BE GUSTY...ESPECIALLY ALONG THE IMMEDIATE LAKESHORE...WHERE GUSTS TO 30 MPH CAN BE EXPECTED. THIS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. APFFEL
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.